Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2014, 7:00 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 7:00 PM EDT (23:00 UTC)
- Expired
- May 28, 2014, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 14 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:06 PM EDT | TSTM WND DMG | 5 W Grays, SC | JASPER COUNTY DISPATCH REPORTED ONE TREE DOWN ALONG RIVERS HILL CROSSING. TIME ESTIMATED BY RADAR. |
| May 28, 7:06 PM EDT | HAIL 1 | 3 Ne Yemassee, SC | PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL AND SEVERAL LIMBS DOWN ALONG HIGHWAY 21. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS52 KCHS 282300 SVRCHS SCC013-029-049-053-290000- /O.NEW.KCHS.SV.W.0024.140528T2300Z-140529T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 700 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 800 PM EDT * AT 700 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR PINELAND...MOVING NORTHEAST AT 10 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... * SOME LOCATIONS IN THE WARNING INCLUDE... FURMAN...PINELAND...GILLISONVILLE...GRAYS...COOSAWHATCHIE... VARNVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3304 8096 3265 8049 3246 8113 3262 8129 TIME...MOT...LOC 2300Z 235DEG 10KT 3266 8111 $$
3 follow-up statements
415 WWUS52 KCHS 282316 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT WED MAY 28 2014 SCC013-029-049-053-290000- /O.CON.KCHS.SV.W.0024.000000T0000Z-140529T0000Z/ HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC- 716 PM EDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR BLAKE...MOVING NORTHEAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... AT 706 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL NEAR YEMASSEE. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ALMEDA...ASHTON...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...FURMAN...GARDENS CORNER...GARNETT...GILLISONVILLE...GRAYS... GREEN POND...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE...MILEY... PINELAND...POCOTALIGO...ROBERTVILLE...SHELDON...TARBORO... VARNVILLE...WHITE HALL AND YEMASSEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3304 8096 3265 8049 3246 8113 3262 8129 TIME...MOT...LOC 2316Z 235DEG 10KT 3268 8071 $$
687 WWUS52 KCHS 282331 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 731 PM EDT WED MAY 28 2014 SCC013-029-049-053-290000- /O.CON.KCHS.SV.W.0024.000000T0000Z-140529T0000Z/ HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC- 731 PM EDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM EARLY BRANCH TO NEMOURS PLANTATION...MOVING NORTHEAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ALMEDA...ASHTON...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...FURMAN...GARDENS CORNER...GARNETT...GILLISONVILLE...GRAYS... GREEN POND...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE...MILEY... PINELAND...POCOTALIGO...ROBERTVILLE...SHELDON...TARBORO... VARNVILLE...WHITE HALL AND YEMASSEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3304 8096 3265 8049 3246 8113 3262 8129 TIME...MOT...LOC 2331Z 243DEG 18KT 3276 8094 3267 8061 $$
333 WWUS52 KCHS 282359 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 759 PM EDT WED MAY 28 2014 SCC013-029-049-053-290009- /O.EXP.KCHS.SV.W.0024.000000T0000Z-140529T0000Z/ HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC- 759 PM EDT WED MAY 28 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON... JASPER...COLLETON AND BEAUFORT COUNTIES WILL EXPIRE AT 800 PM EDT... AT 759 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3304 8096 3265 8049 3246 8113 3262 8129 TIME...MOT...LOC 2359Z 243DEG 18KT 3282 8079 3273 8046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:39 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 28, 3:39 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT WED MAY 28 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TONIGHT. A WEAK BACKDOOR COLD FRONT IS EXPECTED TO APPROACH THE AREA FROM THE NORTH THURSDAY BEFORE PUSHING SOUTH OF THE AREA BY SUNDAY. STRONGER HIGH PRESSURE WILL THEN BUILD FROM THE NORTH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... REST OF THE AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM DEVELOPMENT HAS REMAINED CONFINED TO SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COASTLINE. STORMS HAVE BEEN RELATIVELY SHORT-LIVED AS UPDRAFTS APPEAR TO BE STRUGGLING TO MAINTAIN GIVEN THE LESS THAN IMPRESSIVE MID-LEVEL ENVIRONMENT. THE SPC MESOANALYSIS PAGE SHOWS THE BEST INSTABILITY ALONG AND WEST OF THE SAVANNAH RIVER SO POPS HAVE BEEN FAVORED THERE. THE SEVERE THREAT REMAINS QUITE LOW...BUT THE CHANCE REMAINS FOR AN ISOLATED SEVERE STORM WHERE MORE SIGNIFICANT BOUNDARY INTERACTIONS OCCUR. TONIGHT...ALOFT THE UPPER RIDGE AXIS WILL REMAIN IN PLACE AS THE OVERALL PATTERN REMAINS UNCHANGED. ATLANTIC HIGH PRESSURE WILL CONTINUE TO EXTEND WESTWARD AND ACROSS THE FORECAST AREA WITH A PREVAILING SOUTHWEST FLOW. ANY LINGERING EVENING SHOWER/THUNDERSTORM ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET...AND THE REST OF THE OVERNIGHT IS EXPECTED TO REMAIN DRY. ANY LINGERING DEBRIS CLOUDS SHOULD THIN AND CLEAR OUT THROUGH THE NIGHT...WITH SKIES BECOMING MOSTLY CLEAR BY SUNRISE. ANOTHER MILD NIGHT IS ON TAP WITH LOWS FALLING TO AROUND 70 IN MOST AREAS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE WILL SLOWLY WEAKEN OFFSHORE THIS PERIOD WHILE A BACKDOOR COLD FRONT SLOWLY SINKS SOUTHWARD INTO THE AREA FRIDAY. WARM AND HUMID CONDITIONS...MORE TYPICAL OF SUMMER...WILL PREVAIL WITH MOSTLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. BY FRIDAY COVERAGE OF RAIN SHOULD BE A BIT GREATER GIVEN THE ADDED CONVERGENCE WITH THE FRONT...ALTHOUGH THERE WILL BE A BIT GREATER MID-LEVEL CAPPING WHICH SHOULD TEMPER COVERAGE A BIT. GIVEN THE LACK OF STRONG SYNOPTIC FORCING THE RISK FOR ANY SEVERE STORMS WILL REMAIN LOW. TEMPS GENERALLY SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...SHOWING A BUILDING RIDGE FROM THE GREAT LAKES SOUTHWARD INTO THE SOUTHEAST U.S. THROUGH SUNDAY. THIS RIDGE FLATTENS AND MOVES OVER THE AREA MONDAY...THEN SOUTHEAST OF THE REGION TUESDAY AND WEDNESDAY. SATURDAY WILL BE THE TRANSITION DAY...WITH SCATTERED AFTERNOON CONVECTION...ESPECIALLY SOUTHERN 1/2 OF THE AREA. CONTINUED DRYING TREND FOR SUNDAY AND MONDAY AS THE RIDGE TO THE NORTH PUSHES DRIER/SUBSIDING AIR SOUTHWARD. HAVE KEPT SLIGHT CHANCE POPS EXTREME SOUTH SUNDAY...THEN LESS THEN 15% FOR MONDAY ALL AREAS. BY TUESDAY AND WEDNESDAY ...MODELS INDICATING SOME MOISTURE RETURN ON THE BACK/WEST SIDE OF THE RIDGE. THUS...HAVE GRADUALLY BROUGHT BACK LOW END CHANCE POPS TUESDAY AND WEDNESDAY FOR AFTERNOON CONVECTION. NEAR NORMAL TEMPERATURES SUNDAY AND MONDAY...CLIMBING TO SLIGHTLY ABOVE NORMAL TUESDAY AND WEDNESDAY AS THE RIDGE MOVES OVER THE AREA AND LOW LEVEL SOUTHWEST FLOW SETS IN. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. BASED ON CURRENT RADAR IMAGERY...THE BEST COVERAGE IS ACROSS SOUTHEAST GEORGIA SO A VCTS HAS BEEN ADDED TO KSAV THROUGH 21Z. THE CHANCE EXISTS AT KCHS AS WELL...BUT GIVEN THE LACK OF COVERAGE IN SOUTHEAST SOUTH CAROLINA...NOTHING WILL BE INCLUDED AT THIS TIME. ANY SHOWERS AND STORMS THAT DO DEVELOP WILL DIMINISH THIS EVENING WITH THE LOSS OF HEATING. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE WITH MAINLY AFTERNOON/EARLY EVENING SHOWERS AND TSTMS THURSDAY THROUGH SATURDAY. BEST CHANCES SHOULD BE FRIDAY AS A WEAK BACKDOOR FRONT SLOWLY MOVES THROUGH. BREEZY CONDITIONS LIKELY SUNDAY. && .MARINE... TONIGHT...SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL CONTINUE TO BE THE PRIMARY SURFACE FEATURE AS IT EXTENDS WESTWARD ACROSS THE LOCAL WATERS. THE HIGH WILL MAINTAIN A MODEST SOUTH TO SOUTHWEST FLOW WHICH WILL GENERALLY BE 15 KT OR LESS THROUGH THE PERIOD. SEAS WILL BE 2-3 FT. WEDNESDAY THROUGH SUNDAY...NO SIGNIFICANT CONCERNS GIVEN THE RELATIVELY WEAK PRESSURE GRADIENT OVER THE AREA BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH. BY FRIDAY THE TROUGH SHOULD SINK SOUTHWARD INTO THE LOCAL WATERS...LIKELY PUSHING SOUTH OF THE GEORGIA WATERS BY SUNDAY. AFTER THE FROPA...THE GRADIENT WILL INCREASE POSSIBLY LEADING TO MARGINAL ADVISORY CONDITIONS EARLY NEXT WEEK...ESPECIALLY BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...RJB LONG TERM...RFM AVIATION...BSH MARINE...BSH/RJB
Hazardous weather outlook, May 28, 3:26 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 326 AM EDT WED MAY 28 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 326 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 28, 6:10 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG GARDEN CITY 32.10N 81.17W
05/28/2014 CHATHAM GA 911 CALL CENTER
ONE TREE DOWN ON POWERLINES ALONG SPIVEY AVENUE NEAR
SHARON PARK.
&&
EVENT NUMBER CHS1400617
JHPLocal storm report, May 28, 6:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 5 NNE YEMASSEE 32.75N 80.82W
05/28/2014 E0.50 INCH COLLETON SC PUBLIC
0.5 INCH HAIL AND WINDS NEAR 50 MPH BLOWING TREE LIMBS
AROUND.
&&
EVENT NUMBER CHS1400618
FWALocal storm report, May 28, 6:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 NNE YEMASSEE 32.74N 80.82W
05/28/2014 M1.25 INCH COLLETON SC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED NICKEL TO HALF DOLLAR SIZE
HAIL AND ESTIMATED 50 MPH WINDS.
&&
EVENT NUMBER CHS1400619
JHPSpecial weather statement, May 28, 6:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT WED MAY 28 2014
SCZ042-047-048-282315-
BEAUFORT-HAMPTON-INLAND JASPER-
640 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 715 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MCPHERSONVILLE...MOVING NORTHEAST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...KRESS...BARKERVILLE...YEMASSEE...DAVIDSON...
BLOUNTVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3268 8105 3282 8091 3278 8087 3273 8085
3270 8082 3269 8081 3267 8075 3264 8071
3256 8085
TIME...MOT...LOC 2240Z 217DEG 6KT 3268 8091Special weather statement, May 28, 6:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT WED MAY 28 2014
SCZ042-047-282315-
HAMPTON-INLAND JASPER-
652 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALMEDA INTERSECTION...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ALMEDA INTERSECTION...CROCKETVILLE...MILEY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8106 3299 8105 3296 8101 3290 8099
3289 8097 3288 8096 3288 8095 3286 8093
3283 8090 3268 8105 3286 8122
TIME...MOT...LOC 2252Z 224DEG 7KT 3285 8105Local storm report, May 28, 6:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 4 SSE RINCON 32.24N 81.22W
05/28/2014 M1.00 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED DIME TO QUARTER SIZE HAIL.
&&
EVENT NUMBER CHS1400620
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 59 min |
| May 28, 6:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| May 28, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 54 min |
| May 28, 6:40 PM EDT | Special Weather Statement | CHS | Hampton | 35 min |
| May 28, 6:52 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.